Please use a minimum of three unique search wordsOur search is configured to only display links relevant to answer your question. For the best results please use specific and relevant keywords that accurately reflect the information you are seeking.Please do not use this field to report adverse events or product complaints. Adverse events and product complaints should be reported. Reporting forms and information can be found at UK: www.mhra.gov.uk/yellowcard or search for MHRA Yellow Card in the Google Play or Apple App Store. Adverse events and product complaints should also be reported to Lilly: please call Lilly UK on 01256 315 000.
ZypAdhera ® (olanzapine pamoate monohydrate)
ZypAdhera® (olanzapine pamoate): Post Injection Syndrome - Patient Advice and Observation
Patients should be informed about a possible post-injection syndrome and monitored for 3 hours after the injection of olanzapine pamoate.
Patients should be advised about this potential risk and the need to be observed for 3 hours in a healthcare facility each time olanzapine pamoate is administered.1
After each injection, patients should be observed in a healthcare facility by appropriately qualified personnel for at least 3 hours for signs and symptoms consistent with olanzapine overdose.1
If an overdose is suspected, close medical supervision and monitoring should continue until examination indicates that signs and symptoms have resolved. The 3-hour observation period should be extended as clinically appropriate for patients who exhibit any signs or symptoms consistent with olanzapine overdose.1
Immediately prior to leaving the health care facility, it should be confirmed that the patient is alert, oriented, and absent of any signs and symptoms of overdose.1
For the remainder of the day after injection, patients should be advised to be vigilant for signs and symptoms of overdose secondary to post injection adverse reactions, be able to obtain assistance if needed and should not drive or operate machinery.1
Onset and Progression of Post Injection Syndrome
During pre-marketing clinical studies, reactions that presented with signs and symptoms consistent with olanzapine overdose, were reported in patients following an injection of olanzapine pamoate.1
These reactions occurred in <0.1% of injections and approximately 2% of patients.1
Most of these patients have developed symptoms of
sedation (ranging from mild in severity up to coma) and/or
delirium (including confusion, disorientation, agitation, anxiety and other cognitive impairment).
Other symptoms noted include
The mean time to onset of symptoms for a post-injection syndrome event was 49 minutes (median, 25 minutes; range, 0-300 minutes), with 80% occurring within 1 hour post-injection.2
Post-injection syndrome events have not been characterized by a sudden onset of incapacitation, but usually began with milder symptoms that progressed in number and/or severity. The duration of the post-injection event varied from 1.5 to 72 hours.2
Time to incapacitation was defined as the presence of clinically significant disorientation, ataxia, or sedation, such that the patient would not have been able to seek assistance on his own. Of the 22 cases that met criteria for incapacitation, 21 cases contained enough information to determine when the patient was first observed in an incapacitated state. The time to incapacitation post-injection was a mean of 75 minutes (median, 60 minutes; range, 10-300 minutes).2
2. Detke HC, McDonnell DP, Brunner E, et al. Post-injection delirium/sedation syndrome in patients with schizophrenia treated with olanzapine long acting injection, I: analysis of cases. BMC Psychiatry. 2010;10(1):43. http://dx.doi.org/10.1186/1471-244X-10-43
Date of Last Review: December 12, 2019